Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2003, 10:50 PM CDT for Crawford County, Iron County, Washington County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 10:50 PM CDT (03:50 UTC)
- Expired
- Jun 10, 2003, 11:30 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Iron County, MO, Washington County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3276 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS53 KLSX 110350 SVRLSX MOC055-093-221-110430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1051 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN IRON COUNTY IN SOUTHEAST MISSOURI * UNTIL 1130 PM CDT * AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF CHERRYVILLE TO 16 MILES SOUTHWEST OF BIXBY...MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... CHERRYVILLE VIBURNUM COURTOIS BIXBY THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS...AND HAS DOWNED NUMEROUS TREES AND POWER LINES. TAKE SHELTER IMMEDIATELY IN THE INTERIOR PORTION OF A STURDY BUILDING. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS LAT...LON 3786 9155 3761 9118 3761 9089 3800 9090 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 PM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 10, 2:00 PM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT TUE JUN 10 2003 ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA... CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT. SGF HAS ISSUED A FLOOD WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A FLOOD WATCH FOR THE FAM AREA TNGT. OTHERWISE A WET FCST ON TAP FOR OUR CWA. TONIGHT MOST OF THE RAIN WILL STAY CNTRL AND SOUTH. CONTINUE WITH GOOD CHC FOR WED AND WED NIGHT. THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE SOUTH PORTION OF MO. THE CHC WILL CONTINUE FRI THRU SUN. TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR... MEX LOOK OK. .STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT. CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 5:40 AM CDT, 17 hours 10 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 540 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE REGION TODAY AND TONIGHT. A LINE OF THUNDERSTORMS AHEAD OF A COLD FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING. A FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS MISSOURI EAST TO NASHVILLE ILLINOIS. THE SLIGHT RISK AREA INCLUDES THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA. THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND WEDNESDAY NIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY THROUGH SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) GKS
In the hours before
Local storm report, Jun 10, 7:28 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2NE ST. CHARLES MO FLOODING
06/10/03 ST CHARLES FLOODING REPORTED ON
MISSOURI BOTTOM ROAD.
PUBLIC REPORT.
0700 PM BRIDGETON MO FLOODING
06/10/03 ST LOUIS FLOODING REPORTED ON
LINDBERGH AVE NEAR
LAMBERT AIRPORT. REPORTED
BY ST LOUIS COUNTY
EMERGENCY MANAGEMENT
AGENCY.Local storm report, Jun 10, 7:32 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM SWANSEA IL WIND DAMAGE
06/10/03 ST. CLAIR TREES DOWNED.
0730 PM ST LOUIS MO FLOODING
06/10/03 ST LOUIS CITY FLOODING AT RIVERVIEW AND
HALL STREETS. REPORTED BY
POLICE.
0730 PM ST LOUIS MO FLOODING
06/10/03 ST LOUIS CITY FLOODING AT SKINKER AND
HAZEL STREETS. REPORTED
BY POLICE.Local storm report, Jun 10, 7:35 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM CENTRALIA IL WIND DAMAGE
06/10/03 MARION TREES DOWNED. REPORTED BY
MARION COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jun 10, 8:17 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM BALDWIN IL WIND DAMAGE
06/10/03 RANDOLPH TREES DOWNED ON HWY 154.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.
0630 PM LEMAY MO WIND DAMAGE
06/10/03 ST LOUIS ROOFS DAMAGED AT THE
MOOSE LODGE. PUBLIC
REPORT.
0630 PM ARNOLD MO WIND DAMAGE
06/10/03 JEFFERSON NUMEROUS TREES AND POWER
LINES DOWNED. PUBLIC
REPORT.Local storm report, Jun 10, 9:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM LEMAY MO WIND DAMAGE
06/10/03 ST LOUIS ROOF DAMAGED AT BED AND
BREAKFAST INN. ALSO
SEVERAL POWER POLES WERE
SNAPPED AND SEVERAL LARGE
TREES DOWNED. REPORTED BY
AMATEUR RADIO OPERATOR.Local storm report, Jun 10, 9:44 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM META MO 1.50 INCH HAIL
06/10/03 OSAGE REPORTED BY SEVERE
WEATHER SPOTTERS.
0420 PM META MO WIND DAMAGE
06/10/03 OSAGE SMALL TO MEDIUM SIZE
BRANCHES DOWNED.
REPORTED BY OSAGE COUNTY
SHERIFFS DEPARTMENT.
0440 PM CUBA MO WIND DAMAGE
06/10/03 CRAWFORD NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
CRAWFORD COUNTY SHERIFFS
DEPARTMENT.
0455 PM CUBA MO WIND DAMAGE
06/10/03 CRAWFORD SEVERAL LARGE SIGNS AND
TREE LIMBS DOWNED.
REPORTED BY SEVERE
WEATHER SPOTTERS.
0505 PM 3S WARRENTON MO WIND DAMAGE
06/10/03 WARREN SEVERAL LARGE TREES
DOWNED ON HWY U. REPORTED
BY WARREN COUNTY SHERIFFS
DEPARTMENT.
0505 PM BOURBON MO 0.75 INCH HAIL
06/10/03 CRAWFORD ALSO LARGE TREE LIMBS
DOWNED. REPORTED BY
SEVERE WEATHER SPOTTERS.
0515 PM WENTZVILLE MO 1.00 INCH HAIL
06/10/03 ST CHARLES REPORTED BY AMATEUR RADIO
OPERATOR.
0520 PM 1N MARTHASVILLE MO WIND DAMAGE
06/10/03 WARREN NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
WARREN COUNTY SHERIFFS
DEPARTMENT.
0520 PM NEW MELLE MO WIND DAMAGE
06/10/03 ST CHARLES NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
AMATEUR RADIO OPERATOR.
0530 PM OFALLON MO WIND DAMAGE
06/10/03 ST CHARLES LARGE TREE LIMBS DOWNED.
PUBLIC REPORT.
0535 PM ST. PETERS MO WIND DAMAGE
06/10/03 ST CHARLES 8 INCH DIAMETER TREE
DOWNED AT MEXICO AND MID
RIVERS ROAD. REPORTED BY
AMATEUR RADIO OPERATOR.
0550 PM JENNINGS MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. REPORTED BY
ST LOUIS COUNTY SHERIFFS
DEPARTMENT.
0550 PM IMPERIAL MO WIND DAMAGE
06/10/03 JEFFERSON NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
0600 PM LEMAY MO WIND DAMAGE
06/10/03 ST LOUIS ROOF DAMAGED AT BED AND
BREAKFAST INN. ALSO
SEVERAL POWER POLES WERE
SNAPPED AND SEVERAL LARGE
TREES DOWNED. REPORTED BY
AMATEUR RADIO OPERATOR.
0600 PM BARNHART MO WIND DAMAGE
06/10/03 JEFFERSON TREES DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
0605 PM FENTON MO WIND DAMAGE
06/10/03 ST LOUIS INTERSTATE SIGNS BLOWN
DOWN...WINDOWS BLOWN OUT
AND PART OF ROOF TORN OFF
STRATFORD INN. REPORTED
BY ST LOUIS COUNTY
EMERGENCY MANAGEMENT
AGENCY.
0610 PM RICHMOND HEIGHTS MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. PUBLIC
REPORT.
0614 PM 5E BELLEVILLE IL TORNADO
06/10/03 ST. CLAIR REPORTED BY PERSONNEL AT
SCOTT AFB.
0615 PM 1N FENTON MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. REPORTED BY
MISSOURI HIGHWAY PATROL.
0620 PM SWANSEA IL WIND DAMAGE
06/10/03 ST. CLAIR TREES DOWNED.
0620 PM DUPO IL WIND DAMAGE
06/10/03 ST. CLAIR ROOFS BLOWN OFF HOMES.
REPORTED BY ST. CLAIR
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0630 PM BALDWIN IL WIND DAMAGE
06/10/03 RANDOLPH TREES DOWNED ON HWY 154.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.
0630 PM LEMAY MO WIND DAMAGE
06/10/03 ST LOUIS ROOFS DAMAGED AT THE
MOOSE LODGE. PUBLIC
REPORT.
0630 PM ARNOLD MO WIND DAMAGE
06/10/03 JEFFERSON NUMEROUS TREES AND POWER
LINES DOWNED. PUBLIC
REPORT.
0635 PM BONNE TERRE MO WIND DAMAGE
06/10/03 ST FRANCOIS TREES DOWNED. PUBLIC
REPORT.
0635 PM WILDWOOD MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. PUBLIC
REPORT.
0635 PM FREEBURG IL WIND DAMAGE
06/10/03 ST. CLAIR TREES DOWNED ON TRAILER
HOME. REPORTED BY AMATEUR
RADIO OPERATOR.
0640 PM ELLISVILLE MO WIND DAMAGE
06/10/03 ST LOUIS TREES DOWNED. REPORTED BY
SEVERE WEATHER SPOTTERS.
0645 PM BREESE IL WIND DAMAGE
06/10/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
0655 PM 2N NASHVILLE IL WIND DAMAGE
06/10/03 WASHINGTON TREES DOWNED. FOUR HOUSE
TRAILERS ALSO BLOWN OVER.
REPORTED BY WASHINGTON
COUNTY SHERIFFS
DEPARTMENT.
0700 PM 1NE CENTRALIA IL TORNADO
06/10/03 MARION REPORTED BY MARION COUNTY
SHERIFFS DEPARTMENT.
0700 PM 2NE ST. CHARLES MO FLOODING
06/10/03 ST CHARLES FLOODING REPORTED ON
MISSOURI BOTTOM ROAD.
PUBLIC REPORT.
0700 PM BRIDGETON MO FLOODING
06/10/03 ST LOUIS FLOODING REPORTED ON
LINDBERGH AVE NEAR
LAMBERT AIRPORT. REPORTED
BY ST LOUIS COUNTY
EMERGENCY MANAGEMENT
AGENCY.
0705 PM CENTRALIA IL WIND DAMAGE
06/10/03 MARION TREES DOWNED. REPORTED BY
MARION COUNTY SHERIFFS
DEPARTMENT.
0730 PM ST LOUIS MO FLOODING
06/10/03 ST LOUIS CITY FLOODING AT RIVERVIEW AND
HALL STREETS. REPORTED BY
POLICE.
0730 PM ST LOUIS MO FLOODING
06/10/03 ST LOUIS CITY FLOODING AT SKINKER AND
HAZEL STREETS. REPORTED
BY POLICE.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:22 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 38 min |
| Jun 10, 9:21 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 6 hr |
| Jun 10, 11:20 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.